Log In or Register to Join The Conversation!
Viewing 12 reply threads
  • Author
    Posts
    • #22506
      Brittany Foster
      Keymaster

      There have been some members on the forums that have discussed the messy side effect of diarrhea. Personally, I have struggled with this GI symptom because of medications that I have been on. Sometimes being on medications for my immune system like an antibiotic can lead to diarrhea. It gets very embarrassing when it becomes hard to control and when I feel like it limits me from leaving my house.

      Have you ever struggled with diarrhea as a side effect of symptom of a medication? Share what you did you help make this less bothersome for you.

    • #22511
      Joanne Sperando
      Participant

      21 years of vasodilation medication has given me a screaming case of Ulcerative Colitis. It evolved slowly and simply began as a rotten side effect. I see a GI doctor and he and I are very frustrated as my UC is not regular UC. We’re trying to find a good drug for me as I’ve been through many. Right now I’m in a FLARE and he has me on prednisone. Miserable, miserable to deal with. I wish they’d find a new pathway for treatment that doesn’t destroy the gut.

    • #22536
      Carol Volckmann
      Participant

      Hi Brittney, diahrea from medications you need is pretty awful to say the least. I have tried different anti diahrea meds but that does do much good. I now must wear a shield (Always) all the time and always bring extra with me along with anti bacterial wipes. I guess the embarrassment is all mine – no one else knows except my husband.

      Sometimes it actually isn’t diarrhea but poo just comes out! I am finally dealing with it – I just need to make sure I have extra shields with me. I wish there was something I could do about it.

    • #22554
      Brittany Foster
      Keymaster

      @joanne-sperando-schmidt I am sorry that you are dealing with all of these GI issues too. I know it is so hard, especially all of the ups and downs that go along with gut issues. There have been so many things that I have had to miss out on because of GI issues like diarrhea and vomiting along with all the terrible cramps that go along with it too. I hope that while you are in a flare up your pain is at least under control of managed for you. cramping from GI pain is one of the worst feelings. It always makes me feel so helpless because it seems so out of my control. Do you deal with a lot of pain from UC?

    • #22555
      Brittany Foster
      Keymaster

      @cdvol3gmail-com I agree that there really isn’t much that can be done. The medication to help with the diarrhea doesn’t really help me. I have tried Bentyl in the past but it really didn’t make me feel well and it caused me to have pretty severe headaches. I am glad that you are at least protecting yourself from the messy situation all of this can cause. What medications have you tried in the past that didn’t seem to work for you? Like I said, I have tried Bentyl for the cramping from the intestines but it didn’t do much good.

    • #22566
      Joanne Sperando
      Participant

      Cramps have been very severe at times and make me vomit. And occasionally, outside of a flare, I have dealt with severe pain right across my upper abdomen. i know it’s the muscles around the transverse colon in spasm. I think my PH doc is sick of me complaining about my gut as it’s what I must bear to be here 21 years after my diagnosis! I am lucky, I know, but the gut issues are awful. I’m trapped in my house this week, on prednisone and praying for relief.

    • #22578
      Rebecca Talkie
      Participant

      I realize that diarrhea may be a side effect of many medications that you take and unavoidable. However, I was dealing with chronic diarrhea and was tested for every condition and infection to no avail. But as a nurse I remembered a very old medication we used to use for diarrhea. Not used much anymore but I called my PCP and asked to try it. It is called Questran or Cholestyramine. It is used for a condition called Bile Acid Malabsorpton. So I tried it. I went from having explosive diarrhea up to 5 times a day to a formed BM once a day. I was FREE!!!! Drawback is the taste is awful, but if you mix it with juice, it is not so bad. Side Effect is constipation, but if you adjust your dose, you can find a happy medium. Who knows? It may help one of you.

    • #22585
      Brittany Foster
      Keymaster

      @joanne-sperando-schmidt I really hope they can give you something for that awful pain. I know what it is like firsthand to have such bad pain like that which causes vomiting. I know that feeling of the upper abdomen pain too. It is like the WORST gas pain you can ever imagine. I hate when people try to describe it as “just gas pain” I’m like “No, it is probably the equivalent of a baby coming out of my stomach in all honesty” Some just don’t understand. I sometimes feel sorry for complaining about it, but then I realize how much it truly effects my life and I actually want to talk about it and make others aware of just how serious it can get.

    • #22598
      Nancy McSweeney
      Participant

      I know what you mean. I, too, have to wear panty liners all the time and take three Immodium A-Ds every day, sometimes need more.

    • #22618
      Joanne Sperando
      Participant

      Thanks for the info Rebecca!! I’m seeing my GI doc next week and will bring up these meds. Vasodilation happens all over our bodies with our PH meds and that wreaks havoc with most of us. My GI says my colonoscopy looks like NO other patient as he can visualize each and every blood vessel in my colon. No WONDER why I suffer so much! My UC isn’t like the usual cases he sees. We’re trying to think outside the box.

    • #22667
      Margie Novak
      Participant

      This can be a terrible and embarrassing problem. Sometime it hits me after I have eaten certain foods and no bathrooms to be found! I have learned to take a change of clothes in my car (sounds stupid but trust me… I may need them) I also have to say this…why is it that Immodium AD is in blister packs that you need dynamite to open the medicine yet to open a can of beer you just twist the top!! You need your medicine and it takes two people to open a blister pack… what does the government think you are going to do with Immodium!! Frustrating. Hang in there terrible subject but it is out there for us, naturally If someone is going to get something, we PH warriors are!!!

    • #22679
      Brittany Foster
      Keymaster

      @margie-novak so true ! It is so crazy that medicines that we really need can be almost impossible to open. I have even been in hospitals where the nurses take FOREVER and have to get out these special scissors to even open up a medication that I really need in a timely manner . The healthcare system can be crazy that way ! It is a good idea actually to keep a change of clothes in your car or even just with you in a backpack at all times just in case something like this happened. When I was getting out of the hospital after my heart surgery, I was so constipated for days because of all the medicine and then on the drive home it was like everything came out of me at ONCE. Let’s just say the WalMart bathroom probably had to be shut down for a bit. But luckily I had my bag of clothes packed away in the car!

    • #22702
      Joanne Sperando
      Participant

      Hi Margie, I order imodium from Amazon. 192 pills comes in a bottle, no blister pack. Even your drug store might have bottles in the larger quantities.

Viewing 12 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account